Alert archive / Kentucky / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 52, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Jun 6, 2001, 6:14 PM EDT for Garrard County, Kentucky. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 6, 2001, 6:14 PM EDT (22:14 UTC)
- Expired
- Jun 6, 2001, 7:00 PM EDT
- In force
- 46 min
- Issued by
- NWS Louisville, KY
- Area
- Whole counties
County Garrard County, KY
The radar
The Jackson,KY radar (KJKL), 108 km from the middle of the area, began a volume at 22:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.2 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1010 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 3:00 PM EDT, 3 hours 14 minutes earlier.
Area forecast discussion, Jun 6, 3:00 PM EDT, 3 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 300 PM EDT WED JUN 6 2001 HAVE ALREADY ACCIDENTALLY SENT THE AFTERNOON ZONE PACKAGE EARLY...SO THIS DISCUSSION IS AN AFTERTHOUGHT. WITH THE WARM FRONT WELL NORTH OF THE FORECAST AREA TODAY...WE HAVE JUICED UP NICELY...WITH DEWPOINTS AGAIN IN THE LOWER TO MIDDLE 70S ACROSS MOST AREAS. TRYING TO PIN DOWN WHERE CONVECTION WAS GOING TO DEVELOP ON OLD BOUNDARIES...AND WHERE STORMS WOULD HAVE THE GREATEST COVERAGE. A LINE OF STORMS HAS DEVELOPED NICELY ACROSS WESTERN KENTUCKY...AND THIS SHOULD CONTINUE TO ADVECT EASTWARD INTO CENTRAL PORTIONS OF OUR FORECAST AREA THIS EVENING...ESPECIALLY BETWEEN LOUISVILLE AND BOWLING GREEN. ANOTHER AREA OF CONCERN IS THE CLUSTER OF STORMS IN MIDDLE TENNESSEE AHEAD OF A WEAK PIECE OF ENERGY THAT HAS MOVED OFF FROM THE TROPICAL SYSTEM ACROSS THE GULF COAST. BOTH THE ETA AND AVN LATCHED ONTO THIS FEATURE...AND MOVE IT EASTWARD TOWARD EASTERN TENNESSEE OVERNIGHT. WAS THINKING THIS ACTIVITY COULD MOVE INTO SOUTH CENTRAL KENTUCKY THIS EVENING...ALTHOUGH THE MODEL QPF DID NOT REALLY PICK UP ON THIS...WHICH WE FEEL IS OFF. MEANWHILE...THE WARM FRONT THAT REMAINS NORTH OF THE FORECAST AREA IS PROGGED TO DRIFT SOUTHWARD TOWARD THE OHIO RIVER BY MORNING... WITH THE GREATEST VERTICAL MOTION REMAINING ACROSS SOUTH CENTRAL KENTUCKY OVERNIGHT...SO FEEL THAT SHOWERS AND THUNDERSTORMS SHOULD BE LIKELY DOWN STATE LATER TONIGHT. THE AVN TRIES TO PUSH THE FRONT MUCH FURTHER SOUTH THAN EITHER THE ETA/NGM...AND WE FEEL THAT IS PROBABLY A BIT TOO FAST. THUS...WE WILL STILL MAINTAIN A MORNING CHANCE OF RAIN ACROSS THE NORTH ON THURSDAY...AND UNQUALIFIED ALL DAY INTO THURSDAY NIGHT ACROSS THE SOUTH GIVEN THE FRONTAL BOUNDARY REMAINING ACROSS SOUTHERN KENTUCKY. WITH REGARD TO SEVERE WEATHER THIS EVENING...WILL HAVE TO WATCH FOR ISOLATED SEVERE STORMS WITH POSSIBLE SMALL HAIL AND/OR GUSTY WINDS. .SDF...NONE. VLD
In the hours before
Special weather statement, Jun 6, 1:00 PM EDT, 5 hours 14 minutes before
INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-062230- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 100 PM EDT WED JUN 6 2001 THE STORM PREDICTION CENTER HAS INDICATED THAT A SLIGHT RISK OF SEVERE THUNDERSTORMS EXISTS ACROSS SOUTH CENTRAL INDIANA AND MUCH OF CENTRAL KENTUCKY THIS AFTERNOON AND TONIGHT. A NEARLY STATIONARY FRONTAL BOUNDARY FROM MISSOURI EASTWARD THROUGH CENTRAL INDIANA AND OHIO WILL BEGIN TO DRIFT SOUTH LATE TODAY AND TONIGHT. THE AIR MASS SOUTH OF THIS BOUNDARY IS WARM AND VERY MOIST...AND WILL BECOME INCREASINGLY UNSTABLE THIS AFTERNOON WITH DAYTIME HEATING. AS THE FRONT SAGS SOUTH...SCATTERED THUNDERSTORMS SHOULD DEVELOP THIS AFTERNOON ACROSS PARTS OF MISSOURI...ILLINOIS... AND INDIANA...THEN PROPAGATE SOUTHEASTWARD INTO SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY LATE IN THE DAY AND TONIGHT. THE STORMS WILL PRODUCE HEAVY RAIN AND LIGHTNING. A FEW OF THE STORMS COULD BECOME SEVERE...WITH DAMAGING WINDS AND HAIL. IN ADDITION...OTHER SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS CENTRAL KENTUCKY THIS AFTERNOON. THESE STORMS ALSO WILL BE HEAVY RAIN PRODUCERS...AND ISOLATED STORMS COULD PRODUCE LOCALIZED WIND DAMAGE. STAY TUNED TO NOAA WEATHER RADIO FROM THE NATIONAL WEATHER SERVICE OR THE MEDIA FOR THE LATEST INFORMATION ON THIS WEATHER SITUATION. SKYWARN SPOTTER ACTIVATION MAY BE REQUESTED LATER TODuAY. FUNK
The office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 8:20 PM EDT | Flash Flood Warning | LMK | Harrison | 3 hr |
| Jun 5, 11:22 PM EDT | Flash Flood Warning | LMK | Harrison | 2 hr |
| Jun 6, 4:52 PM EDT | Severe Thunderstorm Warning | LMK | Washington | 28 min |
| Jun 6, 5:42 PM EDT | Severe Thunderstorm Warning | LMK | Adair, Taylor | 33 min |
| Jun 6, 6:14 PM EDT | Severe Thunderstorm Warning | LMK | Clark, Fayette, Madison | 46 min |
| Jun 6, 6:26 PM EDT | Severe Thunderstorm Warning | LMK | Clinton | 19 min |
| Jun 6, 6:31 PM EDT | Severe Thunderstorm Warning | LMK | Bourbon | 29 min |
| Jun 6, 6:52 PM EDT | Tornado Warning | LMK | Madison | 23 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.